By Topic

The Asymptotic Uniformity of the Output of Convolutional Codes Under Markov Inputs

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Mitran, P. ; Dept. of Electr. & Comput. Eng., Univ. of Waterloo, Waterloo, ON, Canada

In this letter, we prove a published conjecture on the asymptotic uniformity of the outputs of a convolutional encoder under biased inputs. These results are interesting in light of recent research on joint source-channel coding as well as source coding using turbo codes in which the constituent encoders are convolutional codes. In particular, it is well-known that in many situations a good code should result in a uniform distribution on blocks of consecutive encoded symbols. The results presented here provide insights into the choice of encoders in such scenarios.

Published in:

Communications Letters, IEEE  (Volume:13 ,  Issue: 12 )